Alert archive / Illinois / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 142, NWS Lincoln, IL

June 29, 20234 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2023, 5:29 AM CDT for 4 counties in Illinois. It was in force for 50 min. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2023, 5:29 AM CDT (10:29 UTC)
Expired
Jun 29, 2023, 6:19 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Champaign County, IL, DeWitt County, IL, McLean County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:31 AM CDTHAIL 1.255 E Heyworth, IL
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.
Jun 29, 5:52 AM CDTHAIL 11 Ene Farmer City, ILI-74 and IL 54 in Farmer City, IL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:08 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-721 J/kg
Mixed-layer LCL
1754 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WUUS53 KILX 291029
SVRILX
ILC019-039-113-147-291130-
/O.NEW.KILX.SV.W.0142.230629T1029Z-230629T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
529 AM CDT Thu Jun 29 2023

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northern Piatt County in central Illinois...
  Northeastern De Witt County in central Illinois...
  Southeastern McLean County in central Illinois...
  Western Champaign County in east central Illinois...

* Until 630 AM CDT.

* At 527 AM CDT, a severe thunderstorm was located over Le Roy, or 14
  miles southeast of Bloomington, moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Broadcast media. At 525 AM CDT, quarter size hail was 
           reported at Downs Rd and State Route 136 east of Heyworth.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Farmer City around 545 AM CDT.

Other locations in the path of this severe thunderstorm include
Mansfield.

This includes Interstate 74 between mile markers 143 and 166.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4030 8894 4043 8885 4032 8839 4009 8861
TIME...MOT...LOC 1027Z 281DEG 27KT 4033 8878 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Bumgardner
3 follow-up statements
415 
WWUS53 KILX 291034
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
534 AM CDT Thu Jun 29 2023

ILC019-039-113-147-291130-
/O.CON.KILX.SV.W.0142.000000T0000Z-230629T1130Z/
Piatt-De Witt-McLean-Champaign-
534 AM CDT Thu Jun 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN PIATT...NORTHEASTERN DE WITT...SOUTHEASTERN MCLEAN AND
WESTERN CHAMPAIGN COUNTIES...

At 534 AM CDT, a severe thunderstorm was located near Le Roy, or 17
miles southeast of Bloomington, moving east at 30 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Broadcast media reported half dollar size hail east of 
         Heyworth.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Farmer City around 545 AM CDT.

Other locations in the path of this severe thunderstorm include
Mansfield.

This includes Interstate 74 between mile markers 145 and 166.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4029 8892 4042 8881 4032 8839 4009 8861
TIME...MOT...LOC 1034Z 281DEG 27KT 4032 8871 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Bumgardner
829 
WWUS53 KILX 291101
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
601 AM CDT Thu Jun 29 2023

ILC019-039-113-147-291130-
/O.CON.KILX.SV.W.0142.000000T0000Z-230629T1130Z/
Piatt-De Witt-McLean-Champaign-
601 AM CDT Thu Jun 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN PIATT...NORTHEASTERN DE WITT...SOUTHEASTERN MCLEAN AND
WESTERN CHAMPAIGN COUNTIES...

At 600 AM CDT, a severe thunderstorm was located near Mansfield, or
13 miles south of Gibson City, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Broadcast media reported quarter size hail in Farmer City.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northern Piatt, northeastern De Witt, southeastern McLean and western
Champaign Counties, including the following locations... Galesville
and Bellflower.

This includes Interstate 74 between mile markers 145 and 166.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4029 8892 4042 8881 4032 8839 4009 8861
TIME...MOT...LOC 1100Z 281DEG 27KT 4028 8845 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Bumgardner
054 
WWUS53 KILX 291119
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
619 AM CDT Thu Jun 29 2023

ILC019-039-113-147-291129-
/O.CAN.KILX.SV.W.0142.000000T0000Z-230629T1130Z/
Piatt-De Witt-McLean-Champaign-
619 AM CDT Thu Jun 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIATT...NORTHEASTERN
DE WITT...SOUTHEASTERN MCLEAN AND WESTERN CHAMPAIGN COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central and east central Illinois.

LAT...LON 4029 8892 4042 8881 4032 8839 4009 8861
TIME...MOT...LOC 1115Z 281DEG 27KT 4025 8827 

$$

Bumgardner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:49 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 29, 2:49 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
249 AM CDT Thu Jun 29 2023

.SYNOPSIS...
Issued at 249 AM CDT Thu Jun 29 2023

Multiple rounds of severe weather are expected today with all
hazards possible. SPC has central Illinois in a level 3 out of 5
risk for severe weather. Highs today likely to be lower than
originally expected being only in the mid-to-upper 80s. More severe
weather is possible tomorrow as well. SMokey conditions should
improve through the day.

&&

.DISCUSSION...
Issued at 249 AM CDT Thu Jun 29 2023

-----------------------[KEY MESSAGES]-----------------------

1. Severe weather is on deck for today, with the potential of
multiple rounds throughout the day. All hazards are possible.

2. Smoke lingers over central Illinois with hopes that it will move
out by this morning into the afternoon.

------------------------[DISCUSSION]------------------------

Looking at the set up today synoptically, we can see a prominent
500 mb ridge in place over much of the central United States. Many
of the convective complexes look as if they are "riding the
ridge", moving over the top of the ridging feature. This ridge is
likely a big player in the extreme temperatures much of the United
States will be dealing with for the next day or so, essentially
acting as a heat dome. However, the convection expected today will
limit temperatures. An upper level trough is pushing onto the
west coast. This will force the ridging pattern to weaken and move
off to the east and bring additional chances for rain and
thunderstorms to our CWA.

A surface low pressure system is moving across the Plains eastward
towards the Middle Mississippi and Ohio Valleys. The warm front
associated with this low will bring dewpoints of 70+ degrees to
central and southeastern Illinois. These dewpoints indicate the
abundance of moisture in the air, which will help aid in the
convective initiation in the early morning hours today. After the
warm front and surface low move away from central Illinois, multiple
surface boundaries are forecast to pass through over the next
several days.

Dropping down to the mesoscale details, we shall focus on the near
term (Thursday into Friday). As the storms begin to fire up this
morning, they are expected to be primarily elevated to start as they
are ahead of the warm front. These early storms' risks look to
mainly be hail, as there is quite a bit of capping that the winds
will have to break through to reach the surface. Depending on
location of the convective complex passage and its associated cold
pool, storms may be able to become surface based, which will greatly
increase the risk of strong, damaging winds. The storms that are
along or near the warm front have a chance for some tornadoes. SPC
has all of central Illinois in an enhanced risk for severe weather
[5% tor, 30% wind, and 15% hatched hail].

Based on the 00z/29 run of the NAM, MUCAPE values are widely 2500-
5000 J/kg for most of the night into Thursday afternoon/evening. The
capping over the region is keeping SBCAPE pretty low over eastern
Illinois but nearing 4000 J/kg over western Illinois. The surface to
500mb bulk shear shows a max of 50 kts over central Illinois this
morning (agreeing with the Euro/GFS/HRRR). The 00z/29 run of the
HREF ensemble show large swaths of areas with updraft speeds greater
than 20 m/s (sufficient for hail development).

The first round of convection is expect to start making its way
across the CWA just before sunrise. The second round closely follows
and potentially will move through by late morning or early
afternoon. Then a third round could move through by late tonight or
early Friday morning. Despite it being the extreme short term now,
there is still the uncertainty of where these complexes may move
through and how they will affect each other and the highs over the
next day or so.

In terms of the smoke and hazy conditions, the HRRR 00z run is
indicating that the smoke should start clearing out of the area just
after sunrise. Visibilities and air quality should begin to improve
shortly after. Basically, today is going to be much less smokey and
hazy than the previous 2 days.

If the convection plays out as expected, temperatures will be
greatly limited today and Friday - essentially depleting the heat
indices. The heat advisory for Lawrence/Richland/Clay counties has
been cancelled early. Saturday - Monday will see highs primarily in
the upper 80s but then by mid week highs in the 90s will return.
Currently, there is no heat indices in the forecast. There is a
chance for showers and thunderstorms throughout the extended period.

Delaney

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1135 PM CDT Wed Jun 28 2023

IFR conditions will continue for a few more hours with lower
visibilities due to smoke and haze, with a substantial improvement
expected between 09-12Z at all TAF sites. By 12Z, VFR conditions
should prevail.

Other concern for this TAF set is with thunder trends. Latest
guidance is suggesting a couple periods of focus, one about 09-12Z
from KPIA-KDEC east, and the thunder would be more scattered. A
secondary period is expected late morning into midday and is more
likely to be on the stronger side, with wind gusts above 30 knots
and brief MVFR/IFR conditions due to heavy rain and ceilings. For
the most part, storms should be past the TAF sites by 19-20Z.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 28, 3:37 PM CDT, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
337 PM CDT Wed Jun 28 2023

ILZ027>031-036>038-040>057-061>063-066>068-071>073-292045-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
337 PM CDT Wed Jun 28 2023

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Unhealthy air quality remains a concern overnight. An Air Quality
Alert is in effect.

Scattered thunderstorms will develop late tonight across western
Illinois, gradually moving eastward. A few storms may be strong to
severe, with large hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is 30-50% chance for thunderstorms Thursday through Sunday.
Severe storms are possible Thursday afternoon and evening, with
damaging wind and hail, and a low tornado risk. Additional strong to
severe storms are possible Friday.

Air quality is expected to be unhealthy for sensitive groups on
Thursday. An Air Quality Alert is in effect through 7 pm Thursday
evening.

High heat and humidity will overspread the area Thursday and Friday.
Heat indices are forecast to peak between 95 to 105 degrees each
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

MJA

In the hours before

Special weather statement, Jun 29, 2:48 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
248 AM CDT Thu Jun 29 2023

ILZ054-061-290830-
Moultrie-Shelby-
248 AM CDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of southeastern
Moultrie and southeastern Shelby Counties through 330 AM CDT...

At 248 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving northeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Windsor around 305 AM CDT.

Other locations in the path of this storm include Allenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3927 8875 3945 8887 3968 8848 3932 8848
TIME...MOT...LOC 0748Z 245DEG 21KT 3940 8871

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

25
Special weather statement, Jun 29, 3:28 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
328 AM CDT Thu Jun 29 2023

ILZ056-062-290900-
Coles-Cumberland-
328 AM CDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of Coles and northern
Cumberland Counties through 400 AM CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mattoon, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Charleston around 340 AM CDT.

Other locations in the path of this storm include Rardin, Ashmore and
Oakland.

This includes the following highways...
 Interstate 57 between mile markers 175 and 195.
 Interstate 70 between mile markers 125 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
east central Illinois.

&&

LAT...LON 3928 8845 3953 8846 3966 8802 3929 8802
TIME...MOT...LOC 0828Z 237DEG 35KT 3946 8834

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

25
Special weather statement, Jun 29, 3:32 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Lincoln IL
332 AM CDT Thu Jun 29 2023

ILZ029-037-290900-
Tazewell-Peoria-
332 AM CDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of central Tazewell and
south central Peoria Counties through 400 AM CDT...

At 332 AM CDT, Doppler radar was tracking a strong thunderstorm over
Marquette Heights, or over Pekin, moving east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  East Peoria and Morton around 345 AM CDT.

This includes the following highways...
 Interstate 155 between mile markers 26 and 31.
 Interstate 474 between mile markers 8 and 14.
 Interstate 74 between mile markers 96 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4051 8975 4065 8974 4067 8936 4055 8931
TIME...MOT...LOC 0832Z 260DEG 28KT 4060 8959

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

25
Local storm report, Jun 29, 4:48 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
448 AM CDT Thu Jun 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     Hail             Congerville             40.62N 89.21W
06/29/2023  M1.50 inch       Woodford           IL   Trained Spotter

            Emergency Manager relayed report from
            spotter in Congerville, IL (Woodford Co.).

0426 AM     Hail             Stanford                40.44N 89.22W
06/29/2023  E1.25 inch       McLean             IL   Public

            Report from mPING: Half Dollar (1.25 in.).

0430 AM     Hail             Stanford                40.44N 89.22W
06/29/2023  M1.75 inch       McLean             IL   Trained Spotter

            Emergency manager relayed report from
            spotter in Stanford, IL.

0430 AM     Hail             Stanford                40.44N 89.22W
06/29/2023  E1.50 inch       McLean             IL   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0409 AM     Hail             Toledo                  39.27N 88.24W
06/29/2023  M1.00 inch       Cumberland         IL   Public

&&
Local storm report, Jun 29, 5:20 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
520 AM CDT Thu Jun 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     Hail             Marquette Heights       40.62N 89.60W
06/29/2023  E1.00 inch       Tazewell           IL   Public

            Viewer photo report from WEEK news.

&&

RD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:48 AM CDTSpecial Weather StatementILXShelby42 min
Jun 29, 3:28 AM CDTSpecial Weather StatementILXColes32 min
Jun 29, 3:32 AM CDTSpecial Weather StatementILXTazewell28 min
Jun 29, 3:44 AM CDTSevere Thunderstorm WarningILXTazewell46 min
Jun 29, 4:06 AM CDTSevere Thunderstorm WarningILXCumberland39 min
Jun 29, 4:14 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell46 min
Jun 29, 4:26 AM CDTSevere Thunderstorm WarningILXMcLean, Woodford64 min
Jun 29, 4:45 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar30 min
Jun 29, 5:23 AM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence67 min
Jun 29, 5:59 AM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt31 min
Jun 29, 6:11 AM CDTSevere Thunderstorm WarningILXCrawford, Lawrence37 min
Jun 29, 6:13 AM CDTSevere Thunderstorm WarningILXClark, Edgar33 min
Jun 29, 6:14 AM CDTSevere Thunderstorm WarningILXChampaign, McLean, Piatt29 min
Jun 29, 6:28 AM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Piatt32 min
Jun 29, 6:47 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar28 min
Jun 29, 6:55 AM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Clark, Coles, Douglas, Edgar, Vermilion37 min
Jun 29, 7:40 AM CDTSevere Thunderstorm WarningILXClark, Edgar35 min
Jun 29, 7:56 AM CDTSevere Thunderstorm WarningILXLawrence, Richland27 min
Jun 29, 8:15 AM CDTSevere Thunderstorm WarningILXClark, Edgar14 min
Jun 29, 8:19 AM CDTSevere Thunderstorm WarningILXMenard, Sangamon15 min
Jun 29, 8:43 AM CDTSevere Thunderstorm WarningILXDouglas21 min
Jun 29, 8:55 AM CDTSpecial Weather StatementILXMacon35 min
Jun 29, 9:14 AM CDTSpecial Weather StatementILXCumberland31 min
Jun 29, 9:33 AM CDTSevere Thunderstorm WarningILXClark, Crawford27 min
Jun 29, 9:36 AM CDTSpecial Weather StatementILXClark24 min
Jun 29, 9:52 AM CDTSpecial Weather StatementILXColes23 min
Jun 29, 10:04 AM CDTSevere Thunderstorm WarningILXCrawford26 min
Jun 29, 10:15 AM CDTSpecial Weather StatementILXClark15 min
Jun 29, 10:29 AM CDTSpecial Weather StatementILXClark16 min
Jun 29, 10:58 AM CDTSevere Thunderstorm WarningILXFulton, Schuyler32 min
Jun 29, 11:10 AM CDTSevere Thunderstorm Warning Destructive damage threatILXFulton, Knox50 min
Jun 29, 11:29 AM CDTSevere Thunderstorm Warning Considerable damage threatILXCass, Fulton, Mason, Menard, Morgan, Sangamon and 2 more46 min
Jun 29, 11:46 AM CDTSevere Thunderstorm Warning Considerable damage threatILXFulton, Knox, Mason, Peoria, Tazewell, Woodford44 min
Jun 29, 12:10 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChristian, DeWitt, Logan, Macon, Mason, Menard and 3 more50 min
Jun 29, 12:12 PM CDTTornado WarningILXSangamon18 min
Jun 29, 12:17 PM CDTTornado WarningILXLogan, Sangamon13 min
Jun 29, 12:19 PM CDTTornado WarningILXChristian, Sangamon26 min
Jun 29, 12:24 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, McLean, Marshall, Peoria, Tazewell and 1 more51 min
Jun 29, 12:32 PM CDTTornado WarningILXChristian16 min
Jun 29, 12:34 PM CDTTornado WarningILXDeWitt, Logan, McLean26 min
Jun 29, 12:36 PM CDTTornado WarningILXMcLean24 min
Jun 29, 12:45 PM CDTTornado WarningILXChristian, Shelby30 min
Jun 29, 12:51 PM CDTSevere Thunderstorm Warning Destructive damage threatILXChampaign, Christian, Clark, Coles, Cumberland, DeWitt and 10 more39 min
Jun 29, 1:03 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland, Shelby42 min
Jun 29, 1:06 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, McLean39 min
Jun 29, 1:27 PM CDTSevere Thunderstorm Warning Destructive damage threatILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more48 min
Jun 29, 1:29 PM CDTAreal Flood AdvisoryILXMcLean93 min
Jun 29, 1:30 PM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more45 min
Jun 29, 2:12 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland37 min
Jun 29, 5:35 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland40 min
Jun 29, 6:24 PM CDTSevere Thunderstorm WarningILXClay, Richland36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.